Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 15, NWS El Paso, TX

May 14, 20155 counties in New Mexico

NWS El Paso, TX issued this wind advisory at May 14, 2015, 1:18 PM MDT for 5 counties in New Mexico. It took effect at May 15, 2015, 2:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 14, 2015, 1:18 PM MDT (19:18 UTC)
In effect from
May 15, 2015, 2:00 PM MDT
Expired
May 15, 2015, 9:00 PM MDT
In force
7 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 121 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2015-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2015-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2496 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WWUS74 KEPZ 141918
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
118 PM MDT THU MAY 14 2015

...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS THURSDAY
AFTERNOON AND EARLY EVENING...

.A DEEP LOW PRESSURE SYSTEM APPROACHING FROM THE WEST WILL
PRODUCE WINDY CONDITION THURSDAY AFTERNOON AND EARLY EVENING.
WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH
WITH GUSTS NEAR 50 MPH ACROSS THE REGION. THIS MAY CREATE
DIFFICULT DRIVING CONDITIONS DUE TO BUFFETING WINDS AND POSSIBLE
BLOWING DUST...ESPECIALLY FOR HIGH PROFILE VEHICLES AND
MOTORCYCLES.

NMZ404>407-150200-
/O.NEW.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/
/O.CON.KEPZ.WI.Y.0014.150514T2000Z-150515T0200Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS
118 PM MDT THU MAY 14 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT
FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS 
  DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE 
  OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT 
  STRUCTURES MAY OCCUR. 

* VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS 
  SHOULD REDUCE THE THREAT OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION.


&&

$$

NMZ403-410-411-150200-
/O.NEW.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY...
GRANT COUNTY AIRPORT...GARFIELD...HATCH...RADIUM SPRINGS...
LAS CRUCES...VADO...SUNLAND PARK
118 PM MDT THU MAY 14 2015

...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT
FRIDAY. 

* TIMING: WINDS WILL INCREASE DURING THE LATE MORNING AND EARLY
  AFTERNOON WITH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM OF 30 TO
  40 MPH WITH GUSTS OF 50 MPH. 

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS 
  DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE 
  OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT 
  STRUCTURES MAY OCCUR. 

* VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS 
  SHOULD REDUCE THE THREAT OF BLOWING DUST. 



|PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 3O MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

20
3 follow-up statements
849 
WWUS74 KEPZ 150123
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
723 PM MDT THU MAY 14 2015

...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS FRIDAY AFTERNOON
AND EARLY EVENING...

.A DEEP LOW PRESSURE SYSTEM MOVING OVER THE GREAT BASIN ON FRIDAY
WILL PRODUCE WINDY CONDITIONS ACROSS THE AREA. SOUTHWEST WINDS OF
20 TO 30 MPH WILL COVER MOST OF THE AREA...WITH WINDS OF 25 TO 35
MPH IN THE ADVISORY AREA, THIS MAY CREATE DIFFICULT DRIVING
CONDITIONS DUE TO BUFFETING WINDS AND POSSIBLE BLOWING DUST...
ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES.

NMZ404>407-150930-
/O.CAN.KEPZ.WI.Y.0014.000000T0000Z-150515T0200Z/
/O.CON.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS
723 PM MDT THU MAY 14 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY...
...WIND ADVISORY FOR THIS EVENING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE WIND ADVISORY FOR THIS EVENING. A WIND ADVISORY
REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY.

* EVENT: STRONG WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH.

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS 
  DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE 
  OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT 
  STRUCTURES MAY OCCUR. 

* TIMING: WINDS WILL INCREASE LATE MORNING AND REACH THE STRONGEST
  SPEEDS BY EARLY AFTERNOON INTO THE EARLY EVENING.

* VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS 
  SHOULD REDUCE THE THREAT OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ402-408-150930-
/O.EXA.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...HILLSBORO...WINSTON
723 PM MDT THU MAY 14 2015

...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT
FRIDAY. 

* EVENT: STRONG WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH.

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS 
  DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE 
  OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT 
  STRUCTURES MAY OCCUR. 

* TIMING: WINDS WILL INCREASE LATE MORNING AND REACH THE STRONGEST
  SPEEDS BY EARLY AFTERNOON INTO THE EARLY EVENING.

* VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS 
  SHOULD REDUCE THE THREAT OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION.

&&

$$

NMZ403-410-411-150930-
/O.CON.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY...
GRANT COUNTY AIRPORT...GARFIELD...HATCH...RADIUM SPRINGS...
LAS CRUCES...VADO...SUNLAND PARK
723 PM MDT THU MAY 14 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY...

* EVENT: STRONG WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH.

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS 
  DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE 
  OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT 
  STRUCTURES MAY OCCUR. 

* TIMING: WINDS WILL INCREASE LATE MORNING AND REACH THE STRONGEST
  SPEEDS BY EARLY AFTERNOON INTO THE EARLY EVENING.

* VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS 
  SHOULD REDUCE THE THREAT OF BLOWING DUST. 

|PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 3O MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER
897 
WWUS74 KEPZ 150912
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
312 AM MDT FRI MAY 15 2015

...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS THIS AFTERNOON
AND EARLY THIS EVENING...

.A DEEP LOW PRESSURE SYSTEM MOVING OVER THE GREAT BASIN  WILL
PRODUCE WINDY CONDITIONS ACROSS THE AREA. SOUTHWEST WINDS OF 20 TO
30 MPH WILL COVER MOST OF THE AREA...WITH WINDS OF 25 TO 35 MPH IN
THE ADVISORY AREA... THIS MAY CREATE DIFFICULT DRIVING CONDITIONS
DUE TO BUFFETING WINDS AND POSSIBLE BLOWING DUST... ESPECIALLY FOR
HIGH PROFILE VEHICLES AND MOTORCYCLES.

NMZ402>408-410-411-152200-
/O.CON.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...
SUNLAND PARK
312 AM MDT FRI MAY 15 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING. 

* EVENT: STRONG WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH.

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS 
  DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE 
  OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT 
  STRUCTURES MAY OCCUR. 

* TIMING: WINDS WILL INCREASE LATE MORNING AND REACH THE 
  STRONGEST SPEEDS BY EARLY AFTERNOON INTO THE EARLY EVENING. 

* VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS 
  SHOULD REDUCE THE THREAT OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
950 
WWUS74 KEPZ 152146
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
346 PM MDT FRI MAY 15 2015

...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS THIS AFTERNOON
AND EARLY THIS EVENING...

.A DEEP LOW PRESSURE SYSTEM MOVING OVER THE GREAT BASIN  WILL
PRODUCE WINDY CONDITIONS ACROSS THE AREA. SOUTHWEST WINDS OF
20 TO 30 MPH WILL COVER MOST OF THE AREA...WITH WINDS OF 25 TO
35 MPH IN THE ADVISORY AREA... THIS MAY CREATE DIFFICULT DRIVING
CONDITIONS DUE TO BUFFETING WINDS AND POSSIBLE BLOWING DUST...
ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES.

NMZ402>408-410-411-160300-
/O.CON.KEPZ.WI.Y.0015.000000T0000Z-150516T0300Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...
SUNLAND PARK
346 PM MDT FRI MAY 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* EVENT: STRONG WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH.

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS 
  DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE 
  OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT 
  STRUCTURES MAY OCCUR. 

* TIMING: WINDS WILL INCREASE LATE MORNING AND REACH THE 
  STRONGEST SPEEDS BY EARLY AFTERNOON INTO THE EARLY EVENING. 

* VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS 
  SHOULD REDUCE THE THREAT OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 14, 2:59 AM MDT, 10 hours 19 minutes earlier.

Area forecast discussion, May 14, 2:59 AM MDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
259 AM MDT THU MAY 14 2015

.SYNOPSIS...
A PARADE OF WEST COAST LOW PRESSURE SYSTEMS WILL TRACK ACROSS THE
SOUTHWESTERN UNITED STATES THROUGH THE WEEKEND AND INTO NEXT WEEK.
THIS WILL BRING VARIABLE SKY CONDITIONS WITH PERIODS OF HIGH
CLOUDS...AND WINDY AFTERNOON CONDITIONS...AND EVEN SLIGHT
CHANCES FOR ISOLATED AND MAINLY LIGHT RAIN SHOWERS AND
THUNDERSTORMS EACH DAY TODAY THROUGH SATURDAY. HOWEVER PRECIPITATION IS
EXPECTED TO BE LIMITED WITH NO WIDESPREAD COVERAGE EXPECTED.
SUNDAY LOOKS DRY WITH LIGHTER WINDS AS HIGH PRESSURE MOVES OVER.
NEXT WEEK WE WATCH FOR THE RETURN OF GULF MOISTURE FROM THE EAST.
THIS MAY BRING BACK STORM CHANCES FOR AREAS EAST OF THE RIO GRANDE
MONDAY AND TUESDAY.

&&

.DISCUSSION...
"THIS ISN'T NORMAL" IS A GOOD DESCRIPTION OF THE LARGE-SCALE
WEATHER PATTERN OF LATE...AND TO COME FOR THE UPCOMING WEEK. IT
COULD BE THE WORK OF A STRENGTHENING EL NINO EPISODE IN THE
EQUATORIAL PACIFIC OCEAN. THE STORM TRACK PATTERN HAS MUCH GREATER
AMPLITUDE THAN TYPICAL OF THIS TIME OF YEAR. THIS MEANS PACIFIC
STORM SYSTEM ARE DIGGING DEEPER AND TRACKING FURTHER SOUTH THAN
TYPICAL FOR MID-SPRING. FOR US THIS MEANS OUR GENERALLY DRIEST
TIME OF THE YEAR...NOW...IS GETTING BETTER CHANCES FOR
PRECIPITATION AND STORMS.

TODAY WE SEE YET ANOTHER DEEP PACIFIC TROUGH DIGGING SOUTH ALONG
THE WEST COAST. THERE WILL BE SEVERAL MORE TO FOLLOW THIS ONE IF
THE MID-RANGE MODELS ARE ON TARGET. THIS FIRST SYSTEM WILL MAKE A
SLOW PASSAGE ACROSS THE SOUTHWESTERN U.S. DESERTS FRIDAY AND
SATURDAY. THIS MEAN A THREE-DAY PERIOD OF INCREASED WINDS FOR THE
REGION. ALL AREAS WILL HAVE WINDY AFTERNOONS AND WE WILL LIKELY SEE
WINDS RIGHT UP AGAINST WIND ADVISORY LIMITS..TODAY IN THE BOOTHEEL
AREA...FRIDAY EXPANDED ACROSS MUCH OF THE SOUTHERN NM LOWLANDS...
WITH WINDY CONDITIONS ALSO ACROSS FAR WEST TEXAS. AND EVEN
SATURDAY AS A PACIFIC FRONT PUSHES IN FROM THE WEST.

EACH DAY WILL HAVE SOME SLIGHT CHANCE FOR SHOWERS AND EVEN
ISOLATED THUNDERSTORMS. TODAY HAS THE SLIMMEST RISK AND IT IS LATE
AND OVER HUDSPETH COUNTY. OVERNIGHT TONIGHT INTO FRIDAY MORNING
THE FOCUS OF POSSIBLE PCPN AND STORMS SHIFTS TO THE WEST ZONES
OVER THE BOOTHEEL AND GILA...WHERE IT STAYS FOR FRIDAY. SATURDAY
THE SYSTEM LIFTS ACROSS N NM BRING COOLER TEMPS AND PROVIDING SLIGHT
CHANCES FOR RAIN ACROSS THE NORTHERN ZONES...INCLUDING THE
MOUNTAIN AREAS. THE LOWLANDS LOOK GENERALLY DRY SATURDAY
AFTERNOON. WITH THESE THREE DAYS OF POTENTIAL IT APPEARS THAT MOST
OF THE REGION WILL REMAIN DRY WITH ONLY A FEW GETTING THE PCPN.

SUNDAY SHORT-LIVED RIDGING WILL BUILD OVER THE REGION TO DRY THE
REGION OUT AND SLACKEN THE WIND.

MONDAY THE NEXT PACIFIC TROUGH BEGINS TO TRACK INTO THE REGION OFF
THE CALIFORNIA COAST. THIS HELPS TO PULL IN SOME GULF MOISTURE
FROM THE EAST AND SETS UP THE DRYLINE OVER THE AREAS EAST OF THE
RIO GRANDE. THUS WE RE-INTRODUCE POPS TO THE EASTERN ZONES. THE
GULF MOISTURE SURGE APPEARS TO BE A BRIEF VISITOR TO THE REGION AND
IS QUICKLY SHOVED BACK EAST AS WE RETURN TO BREEZY WESTERLY
CONDITIONS ON TUESDAY AND BACK TO A DRY FORECAST FOR THE REST OF
THE WORK WEEK.

&&

.AVIATION...VALID 14/12Z-15/12Z...
DRY WESTERLY FLOW WILL BECOME MORE SOUTHWEST TODAY AS ANOTHER
WEAK UPPER LEVEL DISTURBANCE APPROACHES. VFR CONDTS IN GENERAL
ACROSS THE REGION TODAY AND TONIGHT. HIGH CLOUDS MOVE OVER...LOWER
LEVELS REMAIN MOSTLY DRY. LIGHT WINDS EXPECTED EARLY...INCREASING
FROM 220-240/15-20G25KTS AFT 15/18Z. HIGHER GUSTS PSBLE AT ELP AND
LANDING SITES IMMEDIATELY EAST OF AREA MTNS. LGT OCNL MDT TURBC
SFC-120 DEVLPG OMTNS TO 30 SM EAST AFT 15/16Z.

&&

.FIRE WEATHER...

UNUSUAL WEATHER PATTERN FEATURING A SUCCESSION OF UNSEASONABLY DEEP
UPPER LEVEL LOWS OFF THE WEST COAST...SHOULD CONTINUE FOR AT LEAST
THE NEXT SEVERAL DAYS. THIS IN PART IS DUE TO A RAPIDLY
STRENGTHENING EL NINO. WITH THIS...COMES THE MORE TYPICAL
APPROACH OF GULF MOISTURE SURGES/DRYLINES. THE RESULT WILL IN
GENERAL WILL BE FAIRLY REGULAR EPISODES OF STRONG WINDS AND SHOWER
AND STORM POTENTIAL SEPARATED BY SHORT PERIODS OF DRY AND MILD
WEATHER.

FOR TODAY...DRIER WESTERLY FLOW WILL CONTINUE TO OVERSPREAD THE
REGION WITH HIGH CLOUDS MOVING ACROSS THE REGION TODAY THANKS TO
THE NEXT UPPER TROUGH IS DIGGING OFF CALIFORNIA. SOME MIX DOWN
OF STRENGTHENING WINDS ALOFT AHEAD OF THIS FEATURE...WILL LEAD
STRENGTHENING AND GUSTY 20-FT WINDS THIS AFTERNOON...ESPECIALLY
WEST OF DEMING.

ISOLATED STORMS REMAIN FORECAST FOR THE NEXT COUPLE OF AFTERNOONS
AS WEAK UPPER LEVEL TROUGHS PASS THURSDAY...FRIDAY...AND SATURDAY.
THE BETTER CHANCES WILL BE OVER THE GILA REGION...AND MOST
LOCATIONS WILL LIKELY NOT SEE PRECIPITATION THROUGH THIS
PERIOD...BUT NEARLY ALL LOCATIONS HAVE SOME SLIGHT CHANCE TO SEE
SOME SHOWERS OR STORMS. A PACIFIC FRONT WILL PUSH THROUGH SATURDAY
TO BRING A COOLER DAY. DRY WEATHER WILL CONTINUE FOR THE MOST
PART UNTIL POSSIBLY EARLY NEXT WEEK WHEN THE DRYLINE MAKES ANOTHER
APPROACH FROM THE EAST. MIN RH THURS AND FRIDAY WILL RANGE FROM
THE TEENS LOWLANDS...TO MIDDLE- UPPER 30S MOUNTAINS. VALUES CLIMB
ROUGHLY 5-8 PERCENT SATURDAY THEN FALL BACK AROUND THE SAME AMOUNT
SUNDAY. MIXING HEIGHTS WILL RANGE FROM 8-9000 FT OVER THE
SACS...TO 12-14000 FT ELSEWHERE. HAINES INDICES WILL RUN FROM 4-5
THURSDAY..FALLING BACK TO 3-4 FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 83  63  86  62  77 /   0   0   0   0   0
SIERRA BLANCA           85  58  85  58  76 /   0  10   0  10   0
LAS CRUCES              80  55  80  52  74 /   0   0   0   0   0
ALAMOGORDO              79  55  80  55  74 /   0   0  10  10   0
CLOUDCROFT              61  40  57  40  50 /   0  20  20  20  10
TRUTH OR CONSEQUENCES   78  54  76  50  72 /   0   0  10  10  10
SILVER CITY             73  45  69  43  62 /   0  10  20  20  20
DEMING                  81  52  81  49  74 /   0  10   0   0   0
LORDSBURG               80  50  78  45  71 /   0  10  10  20  10
WEST EL PASO METRO      82  62  85  61  77 /   0   0   0   0   0
DELL CITY               83  54  86  57  77 /   0  10   0  20   0
FORT HANCOCK            86  60  90  61  81 /   0  10   0   0   0
LOMA LINDA              78  56  79  57  70 /   0  10   0   0   0
FABENS                  83  59  87  60  78 /   0  10   0   0   0
SANTA TERESA            82  58  84  56  76 /   0   0   0   0   0
WHITE SANDS HQ          79  59  80  58  73 /   0   0   0   0   0
JORNADA RANGE           79  51  80  50  73 /   0   0   0   0   0
HATCH                   80  54  79  50  74 /   0   0   0   0   0
COLUMBUS                79  56  80  54  74 /   0   0   0   0   0
OROGRANDE               80  59  81  58  74 /   0   0   0   0   0
MAYHILL                 69  47  66  47  59 /   0  20  20  20  10
MESCALERO               68  43  66  43  59 /   0  20  20  20  10
TIMBERON                67  44  67  45  58 /   0  20  20  20  10
WINSTON                 71  43  67  41  63 /   0  20  20  20  20
HILLSBORO               79  48  75  46  70 /   0  10  10  20  10
SPACEPORT               79  50  78  47  73 /   0   0  10   0  10
LAKE ROBERTS            72  44  67  42  61 /   0  20  20  20  20
HURLEY                  75  45  71  43  65 /   0  10  10  20  10
CLIFF                   78  48  74  43  69 /   0  10  20  20  20
MULE CREEK              77  38  70  36  65 /   0  10  20  20  30
FAYWOOD                 76  47  73  45  67 /   0  10  10  20  10
ANIMAS                  83  51  78  46  73 /   0  10  10  10  10
HACHITA                 82  50  79  47  74 /   0  10  10   0  10
ANTELOPE WELLS          86  51  79  47  74 /   0  10  10   0   0
CLOVERDALE              84  48  74  44  70 /   0  10  10  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
     FOR NMZ404>407.

TX...NONE.
&&

14/99

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 2:58 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Otero62 min
May 14, 3:20 PM MDTSpecial Weather StatementEPZDoña Ana70 min
May 14, 3:51 PM MDTSpecial Weather StatementEPZLuna24 min
May 14, 4:43 PM MDTSpecial Weather StatementEPZDoña Ana92 min
May 14, 5:45 PM MDTSpecial Weather StatementEPZOtero60 min

Nearby

Wind Advisories in New Mexico, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.